Alert archive / Maryland / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 8, 2016, 6:21 PM EDT for Dorchester County, Maryland. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 8, 2016, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 84 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WWUS81 KAKQ 082221
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT FRI JUL 8 2016
MDZ021-082245-
DORCHESTER-
621 PM EDT FRI JUL 8 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN DORCHESTER
COUNTY...
AT 620 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
CHESAPEAKE RANCH ESTATES...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
DORCHESTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
HOOPERSVILLE... ANDREWS...WINGATE...CROCHERON AND MADISON.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3835 7601 3829 7603 3829 7594 3828 7603
3816 7606 3817 7606 3815 7609 3827 7607
3827 7618 3823 7614 3825 7618 3839 7623
3831 7624 3833 7624 3832 7625 3831 7625
3833 7626 3858 7630
TIME...MOT...LOC 2220Z 311DEG 50KT 3840 7636
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:03 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 8, 4:03 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 403 PM EDT FRI JUL 8 2016 .SYNOPSIS... A surface cold front will approach the area through Saturday...before dropping across the area late Saturday into Sunday. Meanwhile, high pressure off the Southeast Coast will keep hot and humid conditions across the area. A drier airmass moves into the Mid Atlantic Region behind the front for Sunday and Monday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Latest regional radar mosaic showing convection finally beginning to ensue across the local area at 19z as convective temperatures have been realized. MCV moving along the Ohio River Valley has been the main focus thus far, and have followed closely to the NSSL-WRF/HRRR depiction for the late afternoon and evening. Expect majority of activity to slide to either side of the local area...to our north with shearing shortwave crossing PA and to our SSW with aforementioned convection sliding across E TN Valley. That said, have maintained a slight chance (Iso T) pop out west w/ a solid chance pop along and mainly east of the I-95 corridor, oriented along Theta-e/moisture convergence axis. Isolated to widely scattered storms will slide ESE through early evening. Strong surface instability and 0-6km bulk shear ~30 kt would portend to a threat for loosely organized scattered convection late this aftn and early evening. Relatively steep mid- level lapse rates (6-7 deg c/km) and PW ~1.5 would again argue for gusty winds/locally heavy rainfall as the primary threats. Once again expect convective activity to quickly wane by mid- evening on into the overnight with nocturnal stabilization. Expecting overnight temps to be warmer from 75-79 F (possibly 80 at the beaches). Muggy conditions will continue as dewpoints remain steady in the low-mid 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday will be drier with local area remaining well capped through the day. Saturday looks to be the hottest day so far this year for most locations, as forecast highs reach into the mid 90s...where most areas except the beaches and MD/VA Eastern Shore will average low to mid 90s. Record temperatures not anticipated, as official climate locations need to break 100 degrees or more to be achieved. With more efficient mixing of drier air aloft expected with strong subsidence, expect dewpoints to mix into the 60s inland tomorrow, allowing heat indices to be essentially equal to ambient temperatures inland. Thus, the concern for critical heat index values shifts towards far SE VA/NE NC. Afternoon heat indices in these areas are anticipated to reach to around heat advisory criteria. After collaboration with neighboring offices, have decided to hold off w/any heat headlines for the moment as much of the area looks to remain just below 105 threshold for most of the day. Either way, hot conditions can be expected, and we will continue to highlight this potential within the HWO. Slightly cooler Saturday night with lows ranging from 70 F northwest (upper 60s possible far nw) to 75 F southeast. The sfc cold front drops across the area Saturday night, sliding south of the area Sunday morning as high pressure builds over the Great Lakes and Ohio Valley...gradually moving into the region Sunday night. Daytime conditions will feel much more comfortable as lower/drier dewpoints trend back down into the low- mid 60s. nonetheless, still seasonably warm under a mostly sunny sky w/highs in the lower 90s inland and mid- upper 80s beaches are expected. Much of the area will remain dry Sunday, but southern sections could see a few stray showers Sunday night and Monday as shortwave energy sneaks across the stalled boundary to the south. Overnight lows trend down by a few degrees with lows in the mid- upper 60s inland and in the lower 70s immediate coast. Highs Sunday and Monday back to around 90...mid to upper 80s along the immediate coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A quiet weather pattern is indicated for the long term. Upper levels feature a relatively light westerly flow with modest ridging over the South Central and Southeast states and most of the short wave energy staying north. Temperatures start off to near normal and warm to a few degrees above normal late in the week. The long term period begins has surface high slipping off the coast Monday night. A warm front moving northeast through the Mid Atlantic States on late Tuesday and early Wednesday. A southerly flow prevails late in the week. Models are consistent with increasing precipitation probabilities Monday night and Tuesday. A lack of forcing will result in pops generally 20 percent or less Wednesday through Friday. High temperatures increase from the mid to upper 80s Tuesday to the lower 90s Friday except a few degrees lower at the coast. Lows range from the upper 60s to near 70 Tuesday morning warm to the low to mid 70s Friday morning. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR conditions prevail across the region early this afternoon. Weak shortwave trough beginning to generate showers/tstms across the northern portions of VA. These could move across KSBY in the 21Z to 00Z time frame. Elsewhere, late afternoon/evening convection is possible again today, but the location and timing for said tstms is still too uncertain, even in the hi-res models, to include in 18Z TAFs. Best chance would be after 00Z in association with convective complex moving through OH/KY early this afternoon. Have thus left all TAFs dry. Weak front crosses the area late tonight, allowing for a westerly flow of drier air to move into the region. Another front crosses the area Saturday night. This will allow for VFR with less potential for showers/tstms to develop Saturday/Sunday, and potentially into Monday. A renewed chc of showers/tstms exists by Tuesday. && .MARINE... Light and variable winds will become southerly as a weak surface trough and convection approach from the west. No headlines are need for the marine area. A series of troughs and weak fronts move through during the weekend shifting the winds to westerly. Low pressure forms on a frontal boundary to the south of the area Monday shifting the winds to easterly. Winds turn to southeasterly Tuesday. Seas generally run 2 to 3 ft with waves 1 to 2 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...MAM LONG TERM...LSA AVIATION...WRS MARINE...AJZ/LSA
Hazardous weather outlook, Jul 8, 4:05 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT FRI JUL 8 2016 MDZ021>025-NCZ012-VAZ048-060>062-064>069-075>090-092-093-099-100- 509>525-092015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-ACCOMACK- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 405 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER HOT DAY IS EXPECTED ACROSS THE OUTLOOK AREA. AFTERNOON TEMPERATURES WILL AVERAGE IN THE MID 90S...WITH MIDDAY AND AFTERNOON HEAT INDEX VALUES REACHING INTO THE UPPER 90S TO AROUND 100 DEGREES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ095>098-092015- HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 405 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER HOT DAY IS EXPECTED ACROSS THE OUTLOOK AREA. AFTERNOON TEMPERATURES WILL AVERAGE IN THE MID TO UPPER 90S...WITH MIDDAY AND AFTERNOON HEAT INDEX VALUES AVERAGING BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED OVER FOR LOCATIONS ACROSS FAR SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA (EXCLUDING OUTER BANKS CURRITUCK). .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jul 8, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT FRI JUL 8 2016
MDZ021-082245-
DORCHESTER-
621 PM EDT FRI JUL 8 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN DORCHESTER
COUNTY...
AT 620 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
CHESAPEAKE RANCH ESTATES...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
DORCHESTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
HOOPERSVILLE... ANDREWS...WINGATE...CROCHERON AND MADISON.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3835 7601 3829 7603 3829 7594 3828 7603
3816 7606 3817 7606 3815 7609 3827 7607
3827 7618 3823 7614 3825 7618 3839 7623
3831 7624 3833 7624 3832 7625 3831 7625
3833 7626 3858 7630
TIME...MOT...LOC 2220Z 311DEG 50KT 3840 7636
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:21 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 39 min |
| Jul 7, 8:43 PM EDT | Special Weather Statement | AKQ | Mathews, Middlesex | 47 min |
| Jul 7, 8:50 PM EDT | Special Weather Statement | AKQ | Sussex | 25 min |
| Jul 7, 9:07 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 38 min |
| Jul 7, 9:45 PM EDT | Special Weather Statement | AKQ | James City, Surry, City of Newport News, City of Williamsburg | 45 min |
| Jul 7, 9:54 PM EDT | Special Weather Statement | AKQ | City of Franklin | 51 min |
| Jul 7, 10:35 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 25 min |
| Jul 7, 10:38 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, York, City of Hampton, City of Newport News and 2 more | 52 min |
| Jul 7, 11:06 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Suffolk | 39 min |
| Jul 7, 11:42 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| Jul 7, 11:45 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth | 45 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 58 min |
| Jul 8, 6:36 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 54 min |
| Jul 8, 6:42 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jul 8, 6:44 PM EDT | Special Weather Statement | AKQ | Westmoreland | 46 min |
| Jul 8, 7:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 7, 9:22 PM EDT | Special Weather Statement | AKQ | Northampton | 23 min |
| Jul 8, 6:29 PM EDT | Special Weather Statement | AKQ | Northampton | 31 min |
| Jul 8, 7:29 PM EDT | Special Weather Statement | AKQ | Currituck | 46 min |
| Jul 8, 7:30 PM EDT | Special Weather Statement | AKQ | Warren | 45 min |
| Jul 8, 7:55 PM EDT | Special Weather Statement | AKQ | Northampton | 50 min |
| Jul 8, 6:45 PM EDT | Special Weather Statement | AKQ | Dorchester | 45 min |
| Jul 8, 7:25 PM EDT | Special Weather Statement | AKQ | Somerset | 50 min |
Nearby
Special Weather Statements in Maryland, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.